MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION STONE CONE; DISLODGER, STONE, FLEXIBLE
Model Number 390-320
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code a040506 captures the reportable event of the attached wire torquer was found to be damaged.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone baskets was used on a transurethral lithotomy (tul) procedure performed on (b)(6) 2023.During procedure, the attached wire torquer was found to be damaged.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a040506 captures the reportable event of the attached wire torquer was found to be damaged.Block h10: visual inspection of the returned device found that the white and blue heat shrink were accordioned.During the functional test, it was observed that the cone could not be closed.The reported complaint is confirmed.Based on all available information, it is most likely that the damage was caused during the test of the device with the use of excessive force or manipulation.When force was exerted, the white and blue sheath became accordioned ultimately making it difficult to properly close the coil.Therefore, the most probable root cause is unintended use error.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone baskets was used on a transurethral lithotomy (tul) procedure performed on (b)(6) 2023.During procedure, the attached wire torquer was found to be damaged.Another of the same device was used to complete the procedure.There were no patient complications as a result of this event.Investigation results revealed the sheath bucked accordion; therefore, this is now a non mdr reportable event (see block h10 for investigation details).

Brand Name
STONE CONE
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
LAKE REGION MEDICAL
31c butterfield trail
el paso TX 79906
Manufacturer Contact
carole morley morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16581934
Report Number3005099803-2023-01438
Device Sequence Number19228273
Product Code FGO
UDI-Device Identifier08714729430223
UDI-Public08714729430223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model Number390-320
Device Catalogue Number390-320
Device Lot Number0006943658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown